MAUDE Adverse Event Report: ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TF-A
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Dyspnea (1816); Endocarditis (1834); Heart Failure/Congestive Heart Failure (4446); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 05/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The article, ¿percutaneous retrieval of an aortic valve vegetation causing severe regurgitation and cardiogenic shock¿, was reviewed.The article presents a case study of an 82-year-old woman with a history of atrial fibrillation, interstitial lung disease, and a bicuspid aortic valve complicated by severe aortic stenosis after two prior surgical valve replacements.It was reported that on an unknown date in 2017, a 19mm trifecta valve was implanted in a patient.It was later reported on an unknown date, the patient presented with dyspnea and transesophageal echocardiography showed a mobile vegetation (endocarditis lesion) on the valve causing severe aortic regurgitation.It was reported the patient completed antibiotic treatment when they experienced cardiogenic shock with end organ hypoperfusion.A decision was made to perform a transcatheter debulking of the vegetation.After snaring the vegetation, it was removed via electrocautery and promptly aspirated.A 23mm evolut valve was then implanted in the patient.The patient was discharged after the 4th day and was asymptomatic after 3 months.The article concluded severe bioprosthetic valve regurgitation is a life-threatening condition.Early recognition and a low threshold for mechanical support are key to avoid shock and preserve organ function.Percutaneous treatment is feasible in inoperable patients.[the primary and corresponding author for this article was claudia lama von buchwald, henry ford hospital, 2799 west grand boulevard, detroit, michigan 48202, usa, with corresponding email: clamav1@hfhs.Org].
 
Additional Manufacturer Narrative
Literature article: percutaneous retrieval of an aortic valve vegetation causing severe regurgitation and cardiogenic shock investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
As reported in a research article, a patient had a mobile vegetation found on the valve after an unknown implant duration.The vegetation was causing regurgitation of the valve.The vegetation was removed and a transcatheter valve was implanted.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review and no device was received for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17356112
Report Number2135147-2023-03109
Device Sequence Number6068687
Product Code LWR
UDI-Device Identifier05414734052016
UDI-Public05414734052016
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTF-A
Device Catalogue NumberTF-19A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer07/19/2023
Initial Report FDA Received Date07/19/2023
Supplement Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR
Patient SexFemale